Top 20 Doctor insights on: Weaning off codeine
Withdrawl: A rapid wean from any opioid could cause withdrawl symptoms. Slurred speach could be one of these. ...Read more
Ask your doctor: Ways to wean drugs vary from physician to physician. There are no "bright line" standards that must be followed aside from what one's own knowledge & experience tell them. Most importantly is the knowledge that a prescriber has of his/her OWN PATIENT. Therefore, the WORST person to get advice from for this type of matter would be someone who DID NOT PRESCRIBE these drugs. Talk to your doctor. ...Read more
I am on Gabapentin, Tramadol and Codeine for osteoarthitic hip pain and will be having surgery in 2 weeks. How do I wean off all this afterwards?
Discuss w/ surgeon: Be sure to get detailed directions from your surgery team about this important issue. Be sure you understand it well and ask for instructions for contact help if you discover further questions or problems. You are wise to want to plan ahead. They are the best source of guidance as they should know both your Hx and Tx most completely. ...Read more
Space them out: The codeine and zopiclone are both central nervous system depressants and you need to use caution when taking together. The doses are probably safe together, but as a general rule sedating meds should be spaced out 2-4 hours from each other to prevent respiratory depression and significant side effects. ...Read more